Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2011, 6:30 PM CDT for 8 counties in Iowa. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 3, 2011, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:45 PM CDT | TSTM WND GST 70 | 1 N North Liberty, IA | DELAYED REPORT. |
| Apr 3, 6:47 PM CDT | HAIL 1 | 3 Ne Webster, IA | TIME ESTIMATED FROM RADAR. |
| Apr 3, 7:04 PM CDT | HAIL 0.75 | Ssw Sigourney, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 707 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS53 KDVN 032330
SVRDVN
IAC095-101-103-107-113-115-139-183-040015-
/O.NEW.KDVN.SV.W.0007.110403T2330Z-110404T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
KEOKUK COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 715 PM CDT.
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH...AND PING PONG BALL SIZE
HAIL. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM 14 MILES WEST OF MILLERSBURG TO HEDRICK...OR
ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF MARENGO TO 8
MILES NORTH OF OTTUMWA...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELTA...MARTINSBURG...ABINGDON...HAYESVILLE...KESWICK...
SIGOURNEY...PACKWOOD...RICHLAND...SOUTH ENGLISH...NORTH ENGLISH...
HARPER...PLEASANT PLAIN...WILLIAMSBURG...PARNELL...CONROY...
KINROSS...BRIGHTON...WELLMAN...WASHINGTON...OXFORD...UNIVERSITY OF
IOWA...COTTER...RIVERSIDE...RICHMOND...KALONA...AINSWORTH...
CONESVILLE...UNIVERSITY HEIGHTS...TIFFIN...SOLON...OAKDALE...NORTH
LIBERTY...LONE TREE...LAKE MACBRIDE STATE PARK...IOWA CITY...HILLS
AND CORALVILLE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 211 AND 253.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4152 9233 4152 9230 4166 9230 4191 9140
4174 9136 4160 9136 4160 9134 4158 9133
4132 9128 4105 9218 4115 9219 4117 9238
TIME...MOT...LOC 2329Z 237DEG 42KT 4168 9236 4116 9234
WIND...HAIL 60MPH 1.50IN
$$
NICHOLS2 follow-up statements
594
WWUS53 KDVN 040002
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT SUN APR 3 2011
IAC095-101-103-107-113-115-139-183-040015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-110404T0015Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-JOHNSON IA-
JEFFERSON IA-IOWA IA-
702 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN IOWA...NORTHWESTERN JEFFERSON...JOHNSON...KEOKUK...
SOUTHEASTERN LINN...NORTHWESTERN LOUISA...WESTERN MUSCATINE AND
WASHINGTON COUNTIES...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM SOLON TO RUBIO...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF CEDAR RAPIDS TO 14 MILES WEST OF
WASHINGTON...MOVING NORTHEAST AT 50 MPH. SEVERAL REPORTS OF QUARTER
TO GOLF BALL SIZED HAIL AND WINDS TO 50 MPH HAVE BEEN REPORTED WITH
THESE STORMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON
CENTER...WEST CHESTER...KALONA...WEST OVERLOOK...UNIVERSITY
HEIGHTS...RICHMOND...UNIVERSITY OF IOWA...IOWA CITY...IOWA CITY
MUNICIPAL AIRPORT...NEWPORT...SUTLIFF...WASHINGTON AIRPORT...MORSE...
GLADWIN...COTTER...RIVERSIDE...HASKINS...AINSWORTH...CONESVILLE...
RIVER JUNCTION...OASIS...LONE TREE...HILLS AND ELMIRA.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 211 AND 253.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4152 9233 4152 9230 4166 9230 4191 9140
4174 9136 4160 9136 4160 9134 4158 9133
4132 9128 4105 9218 4115 9219 4117 9238
TIME...MOT...LOC 0001Z 237DEG 42KT 4187 9146 4126 9189
WIND...HAIL <58MPH 1.75IN
$$
NICHOLS495
WWUS53 KDVN 040014
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SUN APR 3 2011
IAC095-101-103-107-113-115-139-183-040024-
/O.EXP.KDVN.SV.W.0007.000000T0000Z-110404T0015Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-JOHNSON IA-
JEFFERSON IA-IOWA IA-
714 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IOWA...NORTHWESTERN
JEFFERSON...JOHNSON...KEOKUK...SOUTHEASTERN LINN...NORTHWESTERN
LOUISA...WESTERN MUSCATINE AND WASHINGTON COUNTIES WILL EXPIRE AT 715
PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4152 9233 4152 9230 4166 9230 4191 9140
4174 9136 4160 9136 4160 9134 4158 9133
4132 9128 4105 9218 4115 9219 4117 9238
TIME...MOT...LOC 0014Z 237DEG 42KT 4195 9129 4134 9172
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 3:05 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT SUN APR 3 2011 .SYNOPSIS... EARLY SPRING WARMTH HAS ARRIVED OVER THE FORECAST AREA AHEAD OF A STRONG LOW PRESSURE SYSTEM OVER CENTRAL IOWA. TEMPERATURES ARE WELL INTO THE 70S OVER MOST OF THE AREA WITH LOWER 80S SOUTH SECTIONS ON SOUTH WINDS OF 20 TO 30 MPH. SURFACE AND UPPER AIR ANALYSIS SHOWS STRONG CAP OVERHEAD WITH LOCAL TOOLS SUGGESTING WILL ERODE WITH CONVECTION TO FIRE ALONG THE STRONG ADVANCING COLD FRONT BETWEEN 5-7 PM. UPPER AIR ANALYSIS SHOWS LOTS OF WIND NEXT COUPLE OF DAYS AND THEN CHANGEABLE WITH CHANCE OF STORMS AND SHOWERS WEDNESDAY INTO NEXT WEEKEND. && .SHORT TERM...TONIGHT AND MONDAY... TONIGHT...LOCAL CALCULATIONS COMBINED WITH MET-WATCH TOOLS SUGGEST ISOLATED TO SCATTERED STORMS TO DEVELOP BETWEEN 5 AND 7 PM THIS EVENING ALONG THE STRONG COLD FRONT NOW IN CENTRAL IOWA. CHALLENGE IS LIMITED FORCING ALOFT WITH BEST CONVECTION SUGGESTED TO OCCUR IN NORTH TO NORTHWESTERN MISSOURI. COOL DRY AIR ALOFT TO ALLOW FOR FAVORABLE LARGE HAIL PRODUCTION AND GUSTY STRAIGHT LINE WINDS. LOCAL SUB-CLOUD SHEAR IS MARGINAL FOR TORNADOES ATTM UNLESS WINDS BACK AHEAD OF THE COOL FRONT WHICH APPEARS UNLIKELY. SOME LOCATIONS MAY SEE HAIL COVERING THE GROUND WITH POTENTIAL FOR GOLF BALL TO POSSIBLY EVEN NEAR BASEBALL SIZED HAIL IN THE VERY STRONGEST STORM UPDRAFTS... ALONG WITH 60 TO 70+ MPH WINDS DUE TO STRONG EVAPORATIVE COOLING AND LOTS OF MOMENTUM TRANSFER OF LOW LEVEL JET. THESE ARE BASED ON SBCAPE OF 1200-1600 J/KG DERIVED FROM T/TD VALUES OF ~77/60 DEGREES. CONCEPTUAL TRENDS AND FORCING SUGGEST THE SOUTH 1/3 SECTIONS ARE MOST AT RISK AS THESE STORMS TO COALESCE INTO A LINE BY MID EVENING. BEST TOOLS AT 2 PM...SUGGEST NORTH MISSOURI MAY BE AT RISK FOR THE LARGEST HAIL AND STRONGEST WINDS. RAINFALL AMOUNTS TO BE SPOTTY AND LIGHT OVER NW 1/2 OF AREA WITH GENERALLY MODERATE AMOUNTS OVER SE 1/2 OF AREA WITH ISOLATED 1+ INCH AMOUNTS POSSIBLE. THIS SHOULD NOT POSE AN IMPACT TO RIVERS OR A RISK OF FLASH FLOODING WITH GUIDANCE VALUES OF 2-3+ INCHES DUE TO OUR DRY SOILS. TEMPERATURES TO FALL OVERNIGHT AS NW WINDS OF 15 TO 25+ MPH MOVE WITH LINGERING RAIN SHOWERS POSSIBLE. MONDAY...WINDY...COOL AND CLOUDY TO MOSTLY CLOUDY WITH AREAS OF LIGHT RAIN AND POSSIBLY DRIZZLE AND NEARLY STEADY TEMPERATURES FROM STRONG COLD AIR ADVECTION. ANY PRECIPITATION AMOUNTS TO BE VERY LIGHT OF A FEW HUNDREDTHS OF AN INCH OR LESS. HIGH TEMPERATURES TO STAY IN THE 40S WITH NW WINDS OF 20 TO 35+ MPH. ..NICHOLS.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... OVERVIEW...ZONAL FLOW EARLY IN THE PERIOD THEN SOUTHWEST FLOW AS DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES LATER THIS WEEK. THE MAIN TROUGH/ENERGY THEN COMES OUT INTO THE MIDWEST ABOUT APRIL 10-11 TIME FRAME. VERY ACTIVE PATTERN FOR ABOUT THE NEXT 7 DAYS FOR THE MIDWEST. ZONAL FLOW TUESDAY AND WEDNESDAY WITH MILD TEMPERATURES. WEAK WAVE MOVES THROUGH THE UPPER MIDWEST BUT THE BULK OF THE RAIN STAYS MAINLY NORTH OF THE DVN CWA. MOISTURE RETURN LOOKS LIMITED WITH THIS SYSTEM AND NOT EXPECTING ANY IMPACTS TO THE MS RIVER. THURSDAY-FRIDAY...DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES WITH WARM MOIST SOUTHWEST FLOW RETURNING. PRETTY DECENT LOW PRESSURE MOVES INTO THE REGION WITH SHOWERS/THUNDERSTORMS LIKELY. POTENTIAL FOR HEAVIER RAINS WITH THIS SYSTEM BUT EXACT QPF AMOUNTS AND LOCATION OF THE HEAVIEST RAIN STILL TO BE DETERMINED FOR ANY IMPACTS ON THE MS RIVER. SEVERE WEATHER IS LIKELY AS SHEAR AND INSTABILITY LOOK SUFFICIENT. WILL HAVE MAX TEMPS IN THE 60S TO LOWER 70S BUT THIS MAY NEED TO BE RAISED MUCH FURTHER. NEXT WEEKEND...THE MAIN TROUGH/ENERGY COMES OUT INTO THE MIDWEST LATER NEXT WEEKEND AND INTO MONDAY...APRIL 10-11. SEVERE WEATHER ALSO A CONCERN WITH THIS SYSTEM AS MATURE CYCLONE EVENTUALLY EVOLVES. ONCE AGAIN THE AMOUNT OF QPF WITH THIS EVENT WILL DETERMINE ANY IMPACTS TO THE ALREADY ELEVATED RIVER LEVELS OF THE MS RIVER. ..HAASE.. && .AVIATION... CID...DBQ TERMINALS...MAINLY VFR WITH ISOLATED TO SCATTERED STORMS POSSIBLE WITH HAIL. THEN...BECOMING MVFR WITH CIGS 1-3K AGL AND CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 02Z. MLI-BRL TERMINALS FROM 23Z UNTIL 05Z...MAINLY VFR WITH SCATTERED TO NUMEROUS STORMS POSSIBLE WITH VERY LARGE HAIL AND STRONG GUSTY WINDS UP TO NEAR 60 MPH. THEN...BECOMING MVFR BY 05Z WITH CIGS 1-3K AGL AND CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 05Z. ..NICHOLS.. && .HYDROLOGY... STEADY OR SLOW RISES ARE EXPECTED OVER THE NEXT 7 DAYS ON THE MISSISSIPPI RIVER FROM DUBUQUE DOWNSTREAM TO MUSCATINE. SOUTH OF MUSCATINE THE RIVER LEVELS ARE EXPECTED TO REMAIN NEARLY STEADY OR SLOWLY FALL DURING THE UPCOMING WEEK. DURING THE NEXT 7 DAYS THE MISSISSIPPI RIVER IS EXPECTED TO REMAIN IN MINOR TO MODERATE FLOODING. SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND SOUTH OF A SIGOURNEY IA TO PRINCETON IL LINE. ISOLATED AMOUNTS OVER AN INCH ARE POSSIBLE IN STRONGER THUNDERSTORMS. HOWEVER MINIMAL IMPACT IS EXPECTED ON THE MISSISSIPPI RIVER. ANOTHER STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE MIDWEST THURSDAY AND THURSDAY NIGHT. THIS WILL BE FOLLOWED BY YET ANOTHER STORM SYSTEM BRINGING MORE SHOWERS AND THUNDERSTORMS NEXT WEEKEND. HOWEVER IT IS TOO EARLY TO DETERMINE RAIN AMOUNTS AND THE EXACT LOCATIONS OF ANY HEAVY RAINS. MORE IMPORTANTLY WE WILL NEED TO MONITOR HOW MUCH RAIN OCCURS NORTH OF THE DVN CWA WHICH WOULD IMPACT MORE OF THE MISSISSIPPI RIVER. ELEVATED RIVER LEVELS WILL LIKELY CONTINUE FOR THE NEXT FEW WEEKS MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR HIGHER FLOOD LEVELS FROM POSSIBLE FUTURE SIGNIFICANT PRECIPITATION EVENTS. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/HAASE
Hazardous weather outlook, Apr 3, 1:30 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT SUN APR 3 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 130 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY EVENING AS A STRONG COLD FRONT MOVES THROUGH THE OUTLOOK AREA. COOL...VERY DRY AIR ALOFT COMBINED WITH TEMPERATURES INTO THE UPPER 70S WITH DEWPOINTS AROUND 60 DEGREES WILL MAKE FOR A FAVORABLE ENVIRONMENT FOR EXCEPTIONALLY LARGE HAIL AND STRAIGHT LINE WINDS BETWEEN 4 PM LASTING UNTIL MID EVENING. MARGINAL CONDITIONS ARE FORECAST FOR ISOLATED TORNADOES AT THIS TIME DUE TO LIMITED DIRECTIONAL SHEAR AT AND BELOW THE CLOUD BASES. IN SOME LOCATIONS... THE HAIL MAY COVER THE GROUND IN THE STRONGEST STORMS. LOCAL CALCULATIONS SUGGEST LARGE HAIL UP TO GOLF BALL AND POSSIBLY APPROACHING BASEBALL MAY OCCUR WITH STRAIGHT LINE WINDS OF 60 TO POSSIBLY OVER 70 MPH. LOCATIONS SUSCEPTIBLE FOR SEVERE WEATHER SHOULD BE ALONG AND ESPECIALLY SOUTH OF WILLIAMSBURG TO CLINTON TO STERLING LINE WITH AREAS ALONG AND SOUTH OF HIGHWAY 34 IN IOWA THE MOST AT RISK FOR THE STRONGEST STORMS. ISOLATED TO SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP INTO A LINE ALONG AND JUST AHEAD OF AN ADVANCING COLD FRONT BY MID EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR ALL BUT THE FAR NORTHWEST SECTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF GRASS FIRES THIS AFTERNOON. THE GREATEST THREAT AREA WILL BE SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MISSISSIPPI RIVER LEVELS HAVE STEADIED AND IN SOME CASES HAVE FALLEN SLIGHTLY IN THE PAST 24 HOURS. THE RIVER WILL CONTINUE WITH MINOR TO MODERATE FLOODING FOR THE NEXT 7 DAYS. LIGHT TO MODERATE RAIN AMOUNTS TODAY AND TONIGHT AND AGAIN LATE NEXT WEEK ARE EXPECTED TO COMBINE WITH ADDITIONAL SNOWMELT TO MAINTAIN THE ELEVATED MISSISSIPPI RIVER LEVELS...WITH SOME RISES LATER THIS WEEK. THESE ELEVATED RIVER LEVELS WILL LIKELY CONTINUE THROUGH MUCH OF APRIL...MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR FLOODING FROM FUTURE SIGNIFICANT PRECIPITATION EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NICHOLS
In the hours before
Local storm report, Apr 3, 6:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LADORA 41.76N 92.19W
04/03/2011 M0.75 INCH IOWA IA TRAINED SPOTTER
&&
DLFLocal storm report, Apr 3, 6:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 1 S MARENGO 41.78N 92.07W
04/03/2011 M0.75 INCH IOWA IA TRAINED SPOTTER
&&
HAASELocal storm report, Apr 3, 6:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL NORWAY 41.90N 91.92W
04/03/2011 M0.50 INCH BENTON IA TRAINED SPOTTER
WEST SIDE OF NORWAY.
&&
HAASELocal storm report, Apr 3, 6:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST 1 S MARENGO 41.78N 92.07W
04/03/2011 E50.00 MPH IOWA IA TRAINED SPOTTER
0617 PM HAIL 1 S MARENGO 41.78N 92.07W
04/03/2011 M1.00 INCH IOWA IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 39 min |
| Apr 3, 6:51 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 39 min |
| Apr 3, 6:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.